Thunderstorm Wind, Hancock
- When
- April 2, 8:20 PM EST
- Where
- Hancock County, Hawesville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.900, -86.750
Area homes suffered unspecified roof damage.
35 thunderstorm wind, 14 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 2, 7:15 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 815 PM EDT SUN APR 2 2006 .EVENING UPDATE:... WILL UPDATE TO REMOVE SVERE THUNDERSTORM WATCH FOR ECENTRL KY. PREVIOUS DISCUSSION BELOW: .SHORT TERM (TONIGHT AND MONDAY)... SCATTERED SHOWERS AND A FEW THUNDERSTORMS DEVELOPING ACROSS PARTS OF FORECAST AREA AT MID AFTERNOON WITH CONSIDERABLY MORE DEVELOPMENT ACROSS THE TENNESSEE. EXPECT THESE STORMS TO CONTINUE TO MOVE TO THE NORTHEAST AND REACH SOUTH CENTRAL KENTUCKY BY LATE AFTERNOON. WARM FRONT HAS MOVED NORTH ACROSS MOST OF THE AREA AND WILL TRACK NORTH INTO CENTRAL INDIANA BY LATE AFTERNOON. COMPLEX FORECAST FOR TONIGHT WITH POTENTIAL FOR SEVERE WEATHER AND STRONGER STORMS ALONG AND AHEAD OF COLD FRONT. AIR HAS DESTABILIZED IN THE WARM SECTOR WITH SURFACE BASED LIS -9 ACROSS PARTS OF MISSOURI AND ARKANSAS. EXPECT TWO SHOTS AT SEVERE WEATHER. FIRST THIS EVENING AS THE STORMS IN TENNESSEE MOVE NORTHEAST FROM TENNESSEE. SECOND WILL BE LATER THIS EVENING INTO EARLY OVERNIGHT AS UNSTABLE AIR FROM MISSOURI WORKS EAST AND COLD FRONT PUSHES INTO CENTRAL KENTUCKY. UPPER LEVEL JET WILL MOVE INTO CENTRAL KENTUCKY BY 06Z WITH A STRONGER JET STREAK BEHIND IT. 40 TO 50 KT WINDS AT 850 MB WILL ALSO AID IN STRONG WINDS GUSTS AS THUNDERSTORMS DEVELOP INTO LINES TONIGHT. ON MONDAY AS THE COLD FRONT MOVES TO THE EAST...WRAP AROUND MOISTURE WILL KEEP CLOUDS OVER THE AREA. COLDER AIR ALOFT ASSOCIATED WITH COLD CORE LOW TO OUR NORTH WILL KEEP AIR UNSTABLE ENOUGH FOR SCATTERED SHOWERS TO DEVELOP...ESPECIALLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA. TEMPERATURES WILL NOT RISE MUCH DURING THE DAY MONDAY WITH READINGS REMAINING NEARLY STEADY THROUGH THE DAY. WILL GO A LITTLE COOLER THAN GFS MOS BUT BELIEVE NAM MOS IS TOO COOL...ESPECIALLY AT LEX. WILL GO WITH A BLEND. SCHOLZ .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... MONDAY NIGHT THROUGH WEDNESDAY... FAIRLY BENIGN WEATHER PATTERN FOR THIS PERIOD. AN UPPER LEVEL RIDGE WILL MOVE ACROSS THE OHIO VALLEY IN THE WAKE OF A DEPARTING TROUGH. AT THE SURFACE COOL HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHERN PLAINS. SKIES WILL CLEAR BETWEEN 00Z AND 12Z TUESDAY AND REMAIN CLEAR UNTIL HIGH CLOUDS INCREASE LATE WEDNESDAY AFTERNOON. ONLY CONCERN WILL BE TEMPERATURES TUESDAY MORNING. MODEL GUIDANCE NUMBERS ARE CONSISTENT WITH LOWS IN THE LOWER 30S. THIS COMBINED WITH DIMINISHING WINDS WILL MAKE FROST A DISTINCT POSSIBILITY ESPECIALLY ACROSS EAST CENTRAL KENTUCKY AND SOUTHERN INDIANA. READINGS WILL REBOUND TUESDAY AFTERNOON AS HIGHS TOP OUT IN THE UPPER 50S AND LOWER 60S. TEMPERATURES WEDNESDAY WILL BE A FEW DEGREES WARMER. WEDNESDAY NIGHT THROUGH SUNDAY... MID RANGE MODELS ARE HAVING SOME DIFFICULTY RESOLVING THE UPPER LEVEL PATTERN FOR THIS FORECAST PERIOD. THE MAIN CONCERN WILL BE ADDITIONAL ENERGY DROPPING INTO THE EASTERN UNITED STATES TROUGH AT THE BEGINNING OF THE PERIOD AND AN ADDITIONAL TROUGH DEVELOPING OFF THE WEST COAST. THIS WILL AFFECT THE TIMING AND STRENGTH OF A TROUGH OVER THE INTERIOR WEST AT 00Z THURSDAY. FOR CONSISTENCY WE WILL USE THE GFS ENSEMBLE FOR THIS FORECAST. SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE INTO THE LOWER OHIO VALLEY THURSDAY AS A WARM FRONT TRAVELS NORTH THROUGH THE REGION. THUNDERSTORMS WILL REMAIN POSSIBLE FRIDAY IN THE WARM MOIST AIRMASS AHEAD OF A COLD FRONT. PRECIPITATION SHOULD END FRIDAY NIGHT. FOR NOW WE WILL KEEP MOST OF SATURDAY AND SUNDAY DRY. AS MENTIONED THIS IS A LOW CONFIDENCE FORECAST AND WE MAY NEED TO ADD PRECIPITATION TO NEXT WEEKENDS FORECAST IF THE EUROPEAN AND CANADIAN MODELS VERIFY. --JA && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT SUN APR 2 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-030830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 340 PM EDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. A WARM FRONT WILL CONTINUE TO LIFT NORTHWARD ACROSS THE OUTLOOK AREA THIS AFTERNOON...HELPING GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL... GUSTY WINDS... DANGEROUS CLOUD TO GROUND LIGHTNING... AND LOCALLY HEAVY RAINS. TONIGHT...AS LOW PRESSURE MOVES INTO THE GREAT LAKES REGION...A COLD FRONT IS FORECAST TO PUSH EASTWARD ACROSS THE LOWER OHIO VALLEY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MISSOURI AND ILLINOIS THIS EVENING ...AND TRAVEL EASTWARD INTO THE OUTLOOK AREA AHEAD OF THE FRONT...LIKELY FORMING INTO A SQUALL LINE WITH SEVERE THUNDERSTORMS. BASED ON CURRENT DATA...THE BEST CHANCES FOR WIDESPREAD SEVERE WEATHER IN THE OUTLOOK AREA ARE BETWEEN 11 PM AND 4 AM EDT. THE STORMS TONIGHT WILL LIKELY BE FAST MOVING...WITH DAMAGING WINDS THE MAIN THREAT...ALONG WITH LARGE HAIL. ISOLATED TORNADOES CANNOT BE RULED OUT. LOCATIONS WEST OF I-65 HAVE THE BEST CHANCES OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WEATHER SYSTEM IS FORECAST TO MOVE INTO THE REGION LATE THURSDAY INTO FRIDAY...BRINGING ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS THIS EVENING AND TONIGHT. SPOTTER ACTIVATION IS LIKELY...MAINLY TONIGHT. LISTEN TO NOAA WEATHER RADIO...LOCAL MEDIA... OR VISIT OUR WEBSITE AT WEATHER.GOV/LOUISVILLE FOR UPDATES AND MORE INFORMATION. JA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
804 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG SADIEVILLE 38.39N 84.54W
04/02/2006 SCOTT KY TRAINED SPOTTER
DEBRIS ON ROADS. LARGE LIMBS DOWN.
&&
CALLAHANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
845 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST IRELAND 38.42N 87.00W
04/02/2006 M65 MPH DUBOIS IN AMATEUR RADIO
&&
CALLAHANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND GST JASPER 38.39N 86.94W
04/02/2006 M81 MPH DUBOIS IN MESONET
&&
CALLAHANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
859 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND GST HUNTINGBURG 38.30N 86.96W
04/02/2006 M69 MPH DUBOIS IN ASOS
&&
CALLAHANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND GST BIRDSEYE 38.31N 86.70W
04/02/2006 E60 MPH DUBOIS IN AMATEUR RADIO
&&
CALLAHANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
918 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG IRELAND 38.42N 87.00W
04/02/2006 DUBOIS IN TRAINED SPOTTER
POWER LINES AND TREES DOWN THROUGHOUT COUNTY.
&&
CALLAHANThe Louisville radar (KLVX), 71 km away, was scanning. The volume nearest the first event began at 01:20 UTC.
35 thunderstorm wind, 14 hail. Local standard time, as filed.
Area homes suffered unspecified roof damage.
Trees were downed.
Trees and power lines were downed.
Trees and power lines were downed.
Quarter size hail broke windows along Bardstown Road.
Tree branches were downed across U.S. Highway 31W.
The roof was blown off the army reserve drill hall at Bowman Field.
Trees were downed.
Trees and power lines were downed. A tree was blown on to a house in the Bashford Manor area.
Six telephone poles were snapped in half in western Oldham County. Numerous trees were downed.
Trees and power lines were downed.
A storm spotter measured a 62 MPH wind gust. Tree limbs were downed.
In Campbellsburg, a lumber company building was destroyed. Several homes in the area received roof damage. Trees and power lines were down throughout the county.
Trees and power lines were downed.
Unspecified structural damage was reported at Kingport Avenue in Lewisburg.
A tree was blown on to a car on Kentucky Highway 3245.
The Buffalo Trace Distillery suffered moderate roof damage. Trees and power lines were downed.
Trees were downed.
Windows were blown out of buildings in the Georgetown area. An 80 foot tall restaurant sign was blown down near Interstate 75 at mile marker 126. Trees were downed countywide.
A storm spotter estimated a 70 MPH wind gust.
Many trees were downed across the northern part of the county.
Fences were damaged by thunderstorm winds.
Trees were downed in the western part of the county, causing numerous road closures.
A carport awning was destroyed at the Spurlington Methodist Church.
Trees were downed.
Two businesses had windows blown out. Minor roof damage was reported. Trees were downed in the area.
Trees were downed.
Trees were downed.
Trees were downed.
Trees were downed. Small hail was also reported with this storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499710, 5499711, 5499712, 5499713, 5499714, 5499715, 5499780, 5499781, 5499782, 5499783, 5499784, 5499785, 5499786, 5499787, 5499788, 5499789, 5499790, 5499791, 5499792, 5499793, 5499794, 5499795, 5499796, 5499797, 5499798, 5499799, 5499800, 5499801, 5499802, 5499864, 5499865, 5499866, 5499867, 5499868, 5499869, 5499870, 5499871, 5499872, 5499873, 5499874, and more.